Alert archive / Montana / Wind Advisories in 2008

Wind Advisory 12, NWS Missoula, MT

July 10, 20087 counties in Montana; Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Jul 10, 2008, 11:36 AM MDT for 7 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Jul 10, 2008, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2008, 11:36 AM MDT (17:36 UTC)
In effect from
Jul 10, 2008, 12:00 PM MDT
Expired
Jul 10, 2008, 9:46 PM MDT
In force
10 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 53 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 5.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2717 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 101736
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1136 AM MDT THU JUL 10 2008

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST ALONG THE
CANADIAN BORDER TODAY DRAGGING A DRY COLD FRONT THROUGH THE
REGION. STRONG UPPER LEVEL WINDS WILL MIX TO THE LOWER ELEVATIONS
AS THE TROUGH PASS THIS AFTERNOON...ENHANCING SURFACE WINDS
ASSOCIATED WITH THE DEVELOPMENT OF A VERY TIGHT PRESSURE GRADIENT
LATE THIS MORNING THROUGH THE EVENING HOURS.

MTZ002-007-110400-
/O.CON.KMSO.HW.W.0003.080710T1800Z-080711T0600Z/
WEST GLACIER REGION-BUTTE/BLACKFOOT REGION-
1136 AM MDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
ABOVE 6000 FEET...

A HIGH WIND WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED THIS AFTERNOON ABOVE 6000 FEET. GUSTS TO 80 MPH ARE
LIKELY ATOP LOGAN PASS AND ALONG RIDGE TOPS. BELOW 6000 FEET
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ005-006-110400-
/O.NEW.KMSO.WI.Y.0012.080710T1800Z-080711T0400Z/
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
1136 AM MDT THU JUL 10 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING.
WINDS WILL DECREASE THIS EVENING AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

MTZ003-110400-
/O.CON.KMSO.LW.Y.0002.080710T2000Z-080711T0400Z/
FLATHEAD/MISSION VALLEYS-
1136 AM MDT THU JUL 10 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO
35 MPH ARE EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING.
WINDS WILL DIMINISH THIS EVENING AROUND SUNSET.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
3 follow-up statements
000 
WWUS75 KMSO 110057
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
657 PM MDT THU JUL 10 2008

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST ALONG THE
CANADIAN BORDER TODAY DRAGGING A DRY COLD FRONT THROUGH THE
REGION. STRONG UPPER LEVEL WINDS WILL MIX TO THE LOWER ELEVATIONS
AS THE TROUGH PASS THIS AFTERNOON...ENHANCING SURFACE WINDS
ASSOCIATED WITH THE DEVELOPMENT OF A VERY TIGHT PRESSURE GRADIENT
LATE THIS MORNING THROUGH THE EVENING HOURS.

MTZ002-110600-
/O.CON.KMSO.HW.W.0003.000000T0000Z-080711T0600Z/
WEST GLACIER REGION-
657 PM MDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 50 MPH CAN
BE EXPECTED THIS AFTERNOON ABOVE 6000 FEET. GUSTS TO 80 MPH ARE
LIKELY ATOP LOGAN PASS AND ALONG RIDGE TOPS. BELOW 6000 FEET
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ007-110600-
/O.CON.KMSO.HW.W.0003.000000T0000Z-080711T0600Z/
BUTTE/BLACKFOOT REGION-
657 PM MDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
ABOVE 6000 FEET...

A HIGH WIND WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 50 MPH CAN
BE EXPECTED THIS AFTERNOON ABOVE 6000 FEET. GUSTS TO 80 MPH ARE
LIKELY ATOP LOGAN PASS AND ALONG RIDGE TOPS. BELOW 6000 FEET
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ005-007-008-110400-
/O.EXA.KMSO.WI.Y.0012.000000T0000Z-080711T0400Z/
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-
557 PM PDT THU JUL 10 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED THROUGH THIS EVENING. WINDS WILL DECREASE THIS
EVENING AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

MTZ001-004-110400-
/O.EXA.KMSO.WI.Y.0012.000000T0000Z-080711T0400Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
657 PM MDT THU JUL 10 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED THROUGH THIS EVENING. WINDS WILL DECREASE
THIS EVENING AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

MTZ005-006-110400-
/O.CON.KMSO.WI.Y.0012.000000T0000Z-080711T0400Z/
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
657 PM MDT THU JUL 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING.
WINDS WILL DECREASE THIS EVENING AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

MTZ003-110400-
/O.CON.KMSO.LW.Y.0002.000000T0000Z-080711T0400Z/
FLATHEAD/MISSION VALLEYS-
657 PM MDT THU JUL 10 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO
40 MPH ARE EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING.
WINDS WILL DIMINISH THIS EVENING AROUND SUNSET.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS75 KMSO 110102 CCA
NPWMSO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
659 PM MDT THU JUL 10 2008

MTZ002-110600-
/O.CON.KMSO.HW.W.0003.000000T0000Z-080711T0600Z/
WEST GLACIER REGION-
659 PM MDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 50 MPH CAN
BE EXPECTED THIS AFTERNOON ABOVE 6000 FEET. GUSTS TO 80 MPH ARE
LIKELY ATOP LOGAN PASS AND ALONG RIDGE TOPS. BELOW 6000 FEET
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ007-110600-
/O.CON.KMSO.HW.W.0003.000000T0000Z-080711T0600Z/
BUTTE/BLACKFOOT REGION-
659 PM MDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
ABOVE 6000 FEET...

A HIGH WIND WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 50 MPH CAN
BE EXPECTED THIS AFTERNOON ABOVE 6000 FEET. GUSTS TO 80 MPH ARE
LIKELY ATOP LOGAN PASS AND ALONG RIDGE TOPS. BELOW 6000 FEET
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ005-007-008-110400-
/O.EXA.KMSO.WI.Y.0012.000000T0000Z-080711T0400Z/
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-
559 PM PDT THU JUL 10 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED THROUGH THIS EVENING. WINDS WILL DECREASE THIS
EVENING AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

MTZ001-004-110400-
/O.EXA.KMSO.WI.Y.0012.000000T0000Z-080711T0400Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
659 PM MDT THU JUL 10 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED THROUGH THIS EVENING. WINDS WILL DECREASE
THIS EVENING AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

MTZ005-006-110400-
/O.CON.KMSO.WI.Y.0012.000000T0000Z-080711T0400Z/
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
659 PM MDT THU JUL 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING.
WINDS WILL DECREASE THIS EVENING AROUND SUNSET.

A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
EXTRA CAUTION.

$$

MTZ003-110400-
/O.CON.KMSO.LW.Y.0002.000000T0000Z-080711T0400Z/
FLATHEAD/MISSION VALLEYS-
659 PM MDT THU JUL 10 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO
40 MPH ARE EXPECTED FROM THIS AFTERNOON THROUGH THIS EVENING.
WINDS WILL DIMINISH THIS EVENING AROUND SUNSET.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS75 KMSO 110346
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
946 PM MDT THU JUL 10 2008

MTZ002-007-110500-
/O.CAN.KMSO.HW.W.0003.000000T0000Z-080711T0600Z/
WEST GLACIER REGION-BUTTE/BLACKFOOT REGION-
946 PM MDT THU JUL 10 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH
WIND WARNING. THE HIGHER ELEVATIONS COULD STILL SEE GUSTS TO NEAR
40 MPH THROUGH MIDNIGHT...BUT IN GENERAL...WINDS WILL CONTINUE TO
SLOWLY DIMINISH OVERNIGHT.

$$

IDZ005-007-008-MTZ001-004>006-110500-
/O.CAN.KMSO.WI.Y.0012.000000T0000Z-080711T0400Z/
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-
946 PM MDT THU JUL 10 2008 /846 PM PDT THU JUL 10 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT.

$$

MTZ003-110500-
/O.CAN.KMSO.LW.Y.0002.000000T0000Z-080711T0400Z/
FLATHEAD/MISSION VALLEYS-
946 PM MDT THU JUL 10 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE
WIND ADVISORY. WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jul 10, 10:00 AM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 10, 10:00 AM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1000 AM MDT THU JUL 10 2008

.UPDATE...HAVE UPDATED THE WIND FORECAST FOR TODAY. HAVE ALSO
ISSUED A HIGH WIND WARNING ABOVE 6000 FEET FOR GLACIER NATIONAL
PARK.

&&

.DISCUSSION...THE 12Z RUN OF THE NAM FELL BACK INTO LINE WITH
MODEL DATA FROM YESTERDAY. ANALYSIS OF THE MODEL WHEN COMPARED TO
RAOBS FROM THIS MORNING REVEAL THAT THE NAM HAS INITIALIZED WELL
AND THUS WAS LEANED UPON HEAVILY FOR WIND GUIDANCE TODAY. A
DISTINCT DRYING IS APPARENT ON WATER VAPOR IMAGERY OVER SOUTHERN
BRITISH COLUMBIA...INDICATIVE OF AN ACCELERATION IN THE JET
STREAM. THIS JET IS FORECAST TO MOVE OVER NORTHWEST AND WEST
CENTRAL MONTANA DURING THE AFTERNOON AND EVENING HOURS. ANALYSIS
OF MODEL POTENTIAL VORTICITY DATA SHOWS THESE UPPER LEVEL WINDS
DROPPING TO THE LOWER ELEVATIONS LATER DURING THE AFTERNOON AND
PERSISTING IN THE THE EARLY EVENING. THIS WILL HELP INCREASE WINDS
PRODUCED AT THE SURFACE DUE TO A VERY TIGHT PRESSURE GRADIENT
ALONG THE DRY COLD FRONT.

GIVEN THESE FACTORS AND THE FACT THAT WE ARE IN THE HEIGHT OF
TOURIST SEASON OVER LOGAN PASS...WE FEEL THAT IT IS MORE PRUDENT
TO HAVE THE HIGH WIND WARNING IN EFFECT FOR THE ANTICIPATED STRONG
WINDS THIS AFTERNOON ABOVE 6000 FEET. LOCATION BELOW 6000 FEET
WILL EXPERIENCE ADVISORY LEVEL WINDS SUSTAINED AT 20 TO 30 MPH
WITH GUSTS TO 45 MPH.

FINALLY WE HAVE CHOSEN TO KEEP THE LAKE WIND ADVISORY IN EFFECT
THIS AFTERNOON THROUGH THE EVENING ACROSS FLATHEAD LAKE. ALTHOUGH
THE PRESSURE GRADIENT IS NOT OPTIMUM FOR STRONG WINDS ACROSS THE
LAKE. WE BELIEVE THE COMBINED FACTORS MENTIONED ABOVE WILL PRODUCE
DANGEROUSLY HIGH WINDS AFFECTING MARINE INTERESTS ACROSS THE LAKE
THIS AFTERNOON THROUGH THIS EVENING. THE ONLY CHANGE WAS TO
ADJUST THE START TIME OF THIS ADVISORY.

&&

AVIATION...VERY STRONG WINDS...BOTH AT THE SURFACE AND
ALOFT...CAN BE EXPECTED THIS AFTERNOON. GUSTS TO 30 KNOTS CAN BE EXPECTED
AT KGPI...KMSO AND KBTM DURING THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 339 AM MDT THU JUL 10 2008/

DISCUSSION...A PACIFIC TROUGH WILL MOVE ACROSS SOUTHERN CANADA
TODAY. THE LOW AND THE PRECIPITATION WILL REMAIN NORTH OF THE
BORDER...WITH A SLIGHT CHANCE OF A THUNDERSTORM IN FAR NORTHWEST
MONTANA LATER THIS AFTERNOON. A DRY COLD FRONT WILL PUSH ACROSS
WESTERN MONTANA THIS AFTERNOON AND EVENING...THIS WILL PRODUCE A
VERY TIGHT SURFACE PRESSURE GRADIENT...THIS ALONG WITH A STRONG
UPPER LEVEL JET MOVING ACROSS THE REGION WILL PRODUCE WINDY
CONDITIONS ACROSS WESTERN MONTANA. THE STRONGEST WINDS WILL BE
ABOVE 6000 FEET OVER GLACIER NATIONAL PARK AND THE BUTTE BLACKFOOT
REGION...WIND GUSTS OVER 60 MPH ARE POSSIBLE THROUGH MCDONALD PASS
AND AT LOGAN PASS. THE LOWER ELEVATIONS OF GLACIER PARK WILL SEE
WINDS OF 30 TO 40 MPH WITH LOCALIZED HIGHER GUSTS...SINCE THESE
WINDS WILL BE MORE WIDESPREAD THEN THE AREAS THAT REACH HIGH WIND
CRITERIA...I HAVE DECIDED TO CANCEL THE HIGH WIND WARNING FOR
GLACIER NATIONAL PARK ABOVE 6000 FEET AND REPLACE IT WITH A WIND
ADVISORY FOR ALL ELEVATIONS. ALSO EXPECT AFTERNOON WINDS OVER FLATHEAD LAKE
TO REACH 20 TO 25 MPH AND HAVE ISSUED A LAKE WIND ADVISORY FROM
NOON UNTIL 9 PM. THE PRESSURE GRADIENT WILL WEAKEN DURING THE
EVENING AND THE WINDS WILL DECREASE...BUT EXPECT BREEZY CONDITIONS
TO CONTINUE THROUGH MOST OF THE NIGHT.

ON FRIDAY THE TROUGH WILL BE MOVING OFF TO THE EAST WITH A RIDGE
REBUILDING INTO THE REGION.

SATURDAY THROUGH WEDNESDAY...SOME MONSOONAL MOISTURE WILL WORK ITS
WAY INTO THE RIDGE ON SUNDAY AND MONDAY BRINGING THE POTENTIAL OF
SOME ELEVATED THUNDERSTORMS TO THE REGION. THE POTENTIAL FOR
THUNDERSTORMS INCREASES ON TUESDAY AS MORE MOISTURE WORKS ITS WAY
INTO THE NORTHERN ROCKIES AHEAD OF AN APPROACHING SHORTWAVE
TROUGH. HIGH TEMPERATURES THROUGH THE EXTENDED SHOULD STAY ABOVE
AVERAGE FOR THIS TIME OF YEAR.

FIRE WEATHER...EXTREME FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS PORTIONS OF WRN AND SW MT THIS AFTERNOON. A WEATHER SYSTEM
WILL MOVE EAST ACROSS THE DISTRICT DURING THE DAY. GUSTY WINDS OF
40 TO 50 MPH ALONG WITH VERY LOW RH LEVELS ARE POSSIBLE. AREAS
MOST IMPACTED WILL BE THE LOWER AND MIDDLE ELEVATIONS WHERE THE
FUELS (MAINLY GRASSES) HAVE BEGUN TO CURE.

ON SUNDAY AND MONDAY AFTERNOONS...THERE WILL BE A SLIGHT CHANCE
FOR THE DEVELOPMENT OF HIGH BASED-LOW PRECIPITATION PRODUCING
THUNDERSTORMS OVER PORTIONS OF NORTH CENTRAL IDAHO AND SW MT.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET FOR
     BUTTE/BLACKFOOT REGION-WEST GLACIER REGION.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR DEERLODGE/WEST
     BEAVERHEAD-EAST BEAVERHEAD-EAST LOLO.

     LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS
     EVENING FOR FLATHEAD/MISSION VALLEYS.

ID...NONE.
&&

SHORT TERM...DICKERSON
PREVIOUS VERSION....KOLATA/LOEFFELBEIN
AVIATION...DICKERSON
Hazardous weather outlook, Jul 10, 5:17 AM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
517 AM MDT THU JUL 10 2008

MTZ004>006-043-110000-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
517 AM MDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A DRY COLD FRONT WILL PASS THROUGH WESTERN MONTANA TODAY PRODUCING
A VERY TIGHT SURFACE PRESSURE GRADIENT ACROSS THE AREA. WESTERLY
WINDS WILL INCREASE THROUGHOUT THE DAY AND BECOME QUITE GUSTY
DURING THE AFTERNOON HOURS. FREQUENT GUSTS TO 30 MPH WITH
OCCASIONAL GUSTS TO NEAR 40 MPH ARE POSSIBLE DURING THE AFTERNOON.
THE WINDS WILL DECREASE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:47 AM MDTLake Wind AdvisoryMSOFlathead, Lake, Sanders18 hr
Jul 10, 3:47 AM MDTWind AdvisoryMSOFlathead, Lake6 hr
Jul 10, 4:01 AM MDTRed Flag WarningMSOBeaverhead, Deer Lodge, Granite, Jefferson, Lewis and Clark, Madison and 3 more18 hr

Nearby

Wind Advisories in Montana, 2008Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.